Alabama, 2001Damaging Winds in Alabama, February 9, 2001
February 9, 2001 · NWS BMX · 3 events in 1 county or zone
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 9, 2:42 PM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Feb 9, 2:42 PM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
242 PM CST FRI FEB 09 2001
COLD FRONT LOCATED ACROSS PORTIONS OF WRN TN AND W/CNTRL MS WILL
MOVE RAPIDLY EWD. THIS FRONT WILL ENTER WRN SECTIONS THIS EVE...
BE NEAR A HSV/BHM LINE BY MIDNIGHT...THEN BE ACROSS THE EXTREME SE
SECTIONS BY 6 AM SAT MORNING. ALTHOUGH THE BEST UPPER SUPPORT IS
WELL NORTH OF THE AREA...MODELS FORECAST DECENT INSTABILITY AND
LIFT ACROSS THE NRN HALF OF THE AREA. LATEST RADAR LOOPS SHOW
LINE OF SHWRS/TSTMS EXTENDING FROM NEAR JACKSON TN SWD TO NEAR
JACKSON MS. WILL INCLUDE SLGT RISK WORDING FOR MUCH OF THE NORTH...
CENTRAL AND SW SECTIONS OF THE AREA PER THE LATEST OUTLOOK FROM
SPC. WILL GO WITH HIGH POPS ACROSS THE ENTIRE AREA AS FRONT MOVES
TRHOUGH.
RAPID DRYING ON SAT AS WEAK HIGH PRESSURE BUILDS ACROSS THE AREA.
ONLY POPS WILL BE SLIGHT CHC ACROSS THE SE SECTIONS IN CASE FRONT
IS SLOW TO CLEAR. MOIST SOUTHWEST FLOW ALOFT WILL PREVAIL SAT NIGHT
THROUGH SUN AS SEVERAL IMPULSES ARE FORECAST TO MOVE FROM SW TO NE
ACROSS THE AREA. WILL GO WITH INCREASING CLOUDS SUN NIGHT AND
THEN SMALL POPS ON SUN.
EXTENDED FORECAST WILL CONTINUE WITH A MILD AND WET PATTERN AS THE
MOIST SOUTHWEST FLOW ALOFT MOVES SEVERAL IMPULSES INTO AND ACROSS THE
AREA.
HSV 40/46/35/50 +002
BHM 43/51/36/55 +002
MGM 50/58/40/57 8102
.BHM...NONE.
In the hours before
Special weather statement, Feb 9, 12:25 PM CST, 5 hours 23 minutes before
ALZ001>038-040>050-092230-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1225 PM CST FRI FEB 9 2001
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
A STRONG COLD FRONT WILL APPROACH NORTH AND CENTRAL ALABAMA FROM THE
WEST THIS AFTERNOON AND EVENING...AND EXIT THE AREA BY SATURDAY
MORNING.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF
THIS FRONTAL BOUNDARY. SOME STORMS COULD BECOME SEVERE THIS
AFTERNOON AND EVENING NORTHWEST OF A LINE FROM SCOTTSBORO...TO
BIRMINGHAM...AND MARION...WITH THE MAIN THREAT BEING DAMAGING WINDS.
THE THREAT OF THUNDERSTORM ACTIVITY WILL MAINLY BE BETWEEN 2 PM AND
11 PM...WITH THE STRONGEST LINE OF STORMS EXPECTED TO ENTER EXTREME
NORTHWEST ALABAMA AROUND 3 PM. THE UPPER LEVEL SUPPORT ASSOCIATED
WITH THIS STORM SYSTEM WILL MOVE NORTH OF THE AREA TONIGHT...REMOVING
THE THREAT OF SEVERE WEATHER THREAT TO EASTERN PORTIONS OF NORTH AND
CENTRAL ALABAMA.
WINDS AHEAD OF THE COLD FRONT CONTINUE TO BE STRONG AND GUSTY THIS
AFTERNOON...RANGING FROM 15 TO 30 MPH...WITH OCCASIONAL GUSTS AS HIGH
AS 40 MPH. A WIND ADVISORY REMAINS IN EFFECT AT LEAST THROUGH 4
PM...NORTHWEST OF A LINE FROM MARION...TO CALERA...TO GADSDEN...TO
CENTRE.
EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER GROUPS SHOULD
MONITOR THE LATEST WEATHER CONDITIONS AND BE READY FOR POSSIBLE
ACTIVATION THIS AFTERNOON AND EVENING.
Thunderstorm Wind, Tuscaloosa
- When
- February 9, 5:48 PM CST
- Where
- Tuscaloosa County, Tuscaloosa
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.200, -87.567
Trees were blown down just northeast of Tuscaloosa.
Thunderstorm Wind, Tuscaloosa
- When
- February 9, 6:00 PM CST
- Where
- Tuscaloosa County, Tuscaloosa
- Measured
- 55 kt (63 mph)
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.200, -87.567
The glass windows in front of the Home Depot were blown in and broken.
Thunderstorm Wind, Tuscaloosa
- When
- February 9, 6:05 PM CST
- Where
- Tuscaloosa County, Brookwood
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.283, -87.283
Trees were blown down on SR 216 in Brookwood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, February 9, 20011 death · 1 event
- Hail and Damaging Winds in Texas, February 9, 20012 injured · $680,000 · 75 kt wind · 38 events
- Flash Flooding and Flooding in Michigan, February 9 to 12, 2001$1.9 million · 23 events
- High Wind in Ohio, February 9 to 10, 2001$320,000 · 25 events
- Flooding in Wisconsin, February 9 to 10, 2001$325,000 · 13 events
- Flood in Michigan, February 9 to 14, 2001$220,000 · 1 event
- Winter Weather in Vermont, February 9, 2001$135,000 · 9 events
- Hail and Damaging Winds in Oklahoma, February 9, 2001$75,000 · 1 in hail · 19 events
- Damaging Winds in Mississippi, February 9, 2001$137,000 · 4 events
- High Wind in Pennsylvania, February 9 to 10, 2001$135,000 · 3 events
- Flash Flooding in New York, February 9 to 10, 2001$75,000 · 2 events
- Damaging Wind in Missouri, February 9, 2001$75,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5233689, 5233690, 5233691.